Digestive Disorders / Gastroenterology Expert Forum
I'm new here, please help with tummy troubles!
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

I'm new here, please help with tummy troubles!

I've always had a sensative stomach, and even had a sigmoidoscopy a few years ago, and was told it was clean and that I had IBS.

We'll a little over a month ago I was given a strong antobiotic for an abcessed tooth, and told that it would cause an upset stomach. It did, and after about a week and a half of being off of it, I still had really bad dirreahea. Then one morning I woke up to having horrible stomach cramps, and much blood and mucus. I called my Doctor who right away sent me to the lab for stool tests. She told me it's rare, but that in some cases, the medication that I was taking could cause Ulcerative Colitis.

She called me back a couple of days later, and said that I had tested having the bacteria in Colitis. She put me on an antibiotic, and it improved much. I was almost back to normal, when I ate a bunch of diet cookies. Well now my stomach is tore up again, and after reading the label on the cookies it says too many would cause a laxative effect.

Now my tummy keeps rumbling and churning. There is no blood, just loose stools.


I'm the kind of person that worries all the time, so I guess that's why I'm writing this, to see if this sounds like something some of you might have experienced? I'm scared of it being something bad.

I've never smoked, I don't drink, and I exercise. I'm 34 years of age.

Please, if anyone here can give me some information, I would so much appreciate it!

                    Sincerely,
                    Pamela
Related Discussions
5 Comments
Blank
Avatar_n_tn
Pamela.
I mainly eat low-fat and fat-free foods, and although I am not a doctor, I can tell you that they can definately cause cramping, severe gas pain, rumbling and diarrhea.

Try eating non-processed foods for a couple of days and see if your stomach calms down.
good luck,
Dorene
Blank
Avatar_n_tn
Thank-you for responding to my message! I think I'm going to eat bland food for a while. I started taking Kaopectate, and it seems to help some. Do you take any paticular over the counter medicine?

                    Thanks again for your help!

                            Pamela
Blank
Avatar_n_tn
Actually, I try to steer clear of foods that are unnaturally low-fat and just eat healthy low-fat foods to avoid that problem. Although I never used anything for the diarrhea, Gas-x helped with the bloating and pain from those foods.
Blank
Avatar_n_tn
Ive suffered a similar tale with tummy problems, not quite as severe as you describe. I as well was prescribed an antibiotic for Tonsilitis and it upset my tummy even more, even when I completed the course I had terrible cramps for weeks and weeks. A friend told me that the "good bacteria" in my tummy had been upset by the antibiotic and IBS and suggested I try a drinking yoghurt called "Yakult", its basically a sweet milk with live "lactobacillus". Im not sure if you can purchase a similar product where you are but it has cured me and months now, its usually available next to milk and yoghurt in the supermarket dairy section.
Blank
Avatar_n_tn
Suspect that what you have is "antibiotic associated colitis" a.k.a. "clostridium difficile colitis" and "antibiotic associated diarreha".  Some antibiotics can cause colitis, i.e. they destroy the good bacteria in the gut allowing the bad bacteria (c. difficule) to grow out of control.  Ironically, the usual treatment is to prescribe one of two antibiotics used to treat this illness.  For some excellent info on the illness and its treatment check out: www.cdiffsupport.com.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank